Alert archive / California / High Wind Warnings in 2010

High Wind Warning 2, NWS Phoenix, AZ

May 9, 2010

NWS Phoenix, AZ issued this high wind warning at May 9, 2010, 2:49 PM PDT. It took effect at May 9, 2010, 4:00 PM PDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 9, 2010, 2:49 PM PDT (21:49 UTC)
In effect from
May 9, 2010, 4:00 PM PDT
Expired
May 9, 2010, 7:31 PM PDT
In force
4 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

473 
WWUS75 KPSR 092149
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
249 PM MST SUN MAY 9 2010

CAZ033-100600-
/O.NEW.KPSR.HW.W.0002.100509T2300Z-100510T0600Z/
/O.EXT.KPSR.WI.Y.0020.000000T0000Z-100509T2300Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO
249 PM PDT SUN MAY 9 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 4 PM PDT UNTIL 11 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 PM UNTIL 11 PM PDT THIS EVENING.
THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON.

* AFFECTED AREA: IMPERIAL COUNTY.

* TIMING: THE REST OF THIS AFTERNOON THROUGH THIS EVENING.

* WINDS: SOUTHWEST AT 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH UNTIL
  ABOUT 4 PM THEN INCREASING WITH GUSTS UP TO 60 MPH UNTIL 11 PM.

* IMPACTS: LOCALIZED WIND DAMAGE TO TREES...AWNINGS...ROOFTOPS...AND
  OUT BUILDINGS. DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH
  PROFILE VEHICLES ON AREA ROADWAYS...AS WELL AS PERIODS OF BLOWING
  SAND OR DUST REDUCING VISIBILITY TO ONE MILE OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE MEASURES TO SECURE LOOSE ITEMS SUCH AS LAWN FURNITURE AND
GARBAGE CANS AND PROTECT VEHICLES FROM FLYING DEBRIS. BE ESPECIALLY
CAUTIOUS WHEN TRAVELING ALONG NORTH-SOUTH ORIENTED ROADWAYS WHICH
WILL BE SUBJECT TO VERY STRONG CROSS-WINDS...ESPECIALLY OPEN
HIGHWAYS SUCH AS STATE ROUTE 78. 

&&

$$

AZZ020-021-025-026-CAZ030>032-100600-
/O.CON.KPSR.WI.Y.0020.000000T0000Z-100510T0600Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME...
FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...
COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT...DESERT CENTER
249 PM MST SUN MAY 9 2010 /249 PM PDT SUN MAY 9 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /11 PM PDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /11 PM PDT/ THIS
EVENING. 

* AFFECTED AREA: SOUTHEAST CALIFORNIA INCLUDING EASTERN RIVERSIDE
  COUNTY AND JOSHUA TREE NATIONAL PARK...THE LOWER COLORADO RIVER
  VALLEY...AND LA PAZ AND YUMA COUNTIES IN SOUTHWEST ARIZONA.

* TIMING: THE REST OF THIS AFTERNOON THROUGH THIS EVENING.

* WINDS: SOUTHWEST AT 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH.

* IMPACTS: DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE
  VEHICLES...AS WELL AS PERIODS OF BLOWING SAND OR DUST REDUCING
  VISIBILITY TO ONE MILE OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE MEASURES TO SECURE LOOSE ITEMS SUCH AS LAWN FURNITURE AND
GARBAGE CANS. BE ESPECIALLY CAUTIOUS WHEN TRAVELING ALONG NORTH-
SOUTH ORIENTED ROADWAYS WHICH WILL BE SUBJECT TO VERY STRONG CROSS-
WINDS...ESPECIALLY OPEN HIGHWAYS SUCH AS HIGHWAY 95. 


&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

AJ
1 follow-up statement
206 
WWUS75 KPSR 100231
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
731 PM MST SUN MAY 9 2010

CAZ033-100600-
/O.CAN.KPSR.HW.W.0002.000000T0000Z-100510T0600Z/
/O.EXA.KPSR.WI.Y.0020.000000T0000Z-100510T0600Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO
731 PM PDT SUN MAY 9 2010

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS DOWNGRADED THE HIGH WIND
WARNING TO A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS
EVENING.

* AFFECTED AREA: IMPERIAL COUNTY...EXCEPT NEAR THE COLORADO RIVER.

* TIMING: THIS EVENING.

* WINDS: SOUTHWEST AT 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH.

* IMPACTS: DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE
  VEHICLES...AS WELL AS PERIODS OF BLOWING SAND OR DUST REDUCING
  VISIBILITY BELOW 3 MILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

AZZ020-021-025-026-CAZ030>032-100600-
/O.CON.KPSR.WI.Y.0020.000000T0000Z-100510T0600Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME...
FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...
COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT...DESERT CENTER
731 PM MST SUN MAY 9 2010 /731 PM PDT SUN MAY 9 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /11 PM PDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /11 PM PDT/ THIS
EVENING. 

* AFFECTED AREA: SOUTHEAST CALIFORNIA INCLUDING EASTERN RIVERSIDE 
  COUNTY AND JOSHUA TREE NATIONAL PARK...THE LOWER COLORADO RIVER 
  VALLEY...AND LA PAZ AND YUMA COUNTIES IN SOUTHWEST ARIZONA. 

* TIMING: THIS EVENING.

* WINDS: SOUTHWEST AT 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH.

* IMPACTS: DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES...AS WELL AS PERIODS OF BLOWING SAND OR DUST 
  REDUCING VISIBILITY BELOW 3 MILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE MEASURES TO SECURE LOOSE ITEMS SUCH AS LAWN FURNITURE AND
GARBAGE CANS. BE ESPECIALLY CAUTIOUS WHEN TRAVELING ALONG NORTH-
SOUTH ORIENTED ROADWAYS WHICH WILL BE SUBJECT TO VERY STRONG CROSS-
WINDS...ESPECIALLY OPEN HIGHWAYS SUCH AS HIGHWAY 95.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this high wind warning went out at May 9, 1:15 PM PDT, 1 hour 34 minutes earlier.

Area forecast discussion, May 9, 1:15 PM PDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
115 PM MST SUN MAY 9 2010

.UPDATE...UPDATED FIRE WEATHER DISCUSSION...

&&

.SYNOPSIS...
STRONG WINDS CAN BE EXPECTED THIS AFTERNOON AND EVENING AS A LOW
PRESSURE SYSTEM MOVES FROM CALIFORNIA INTO ARIZONA. WHILE THIS
SYSTEM WILL NOT BRING ANY PRECIP TO SOUTHEAST CALIFORNIA AND
SOUTHERN ARIZONA...IT WILL BRING MUCH COOLER TEMPERATURES TO THE
REGION ON MONDAY. A SECOND AREA OF LOW PRESSURE WILL MOVE THROUGH
THE REGION TUESDAY AND WEDNESDAY ALLOWING FOR SOME ADDITIONAL
COOLING AND BREEZY CONDITIONS BUT CONTINUED DRY WEATHER. A GRADUAL
WARMING TREND CAN BE EXPECTED DURING THE LATTER HALF OF THE UPCOMING
WEEK.

&&

.DISCUSSION...
APPROACHING LOW PRESSURE SYSTEM WAS CENTERED JUST NORTHWEST OF THE
S.F. BAY AREA AS OF 16Z. THE ASSOCIATED COLD FRONT WAS MAKING ITS
WAY THROUGH THE L.A. BASIN APPROACHING SAN DIEGO COUNTY...PER
METARS. DRY NATURE OF THE SYSTEM EVIDENT IN THE LACK OF CALIFORNIA
COASTAL PRECIP OBS. IR IMAGERY SHOWS A LACK OF CLOUDINESS AS WELL
WITH THE FRONTAL BOUNDARY HAVING SOMETHING OF A CLEARING EFFECT ON
THE COASTAL STRATUS. THE WINDS WILL BE THE SIGNIFICANT IMPACT FOR
OUR FORECAST AREA. PRETTY BREEZY IN IMPERIAL COUNTY ALREADY THIS
MORNING DUE TO TIGHT SEA LEVEL PRESSURE GRADIENT...TIGHTER THAN GFS
INITIALIZED. THOUGH BOTH THE 12Z NAM AND GFS ARE PRETTY SIMILAR ON
THE TIMING AND TRACK OF THE UPPER LOW...THE NAM APPEARS TO BE SLOWER
WITH THE ADVANCE OF THE COLD FRONT. FOR INSTANCE...THE GFS HAS THE
FRONT MOVING INTO SOUTHWEST ARIZONA BY 00Z AND GILA COUNTY BY 06Z.
WHEREAS THE THE NAM IS STILL WEST OF THE LOWER COLORADO RIVER VALLEY
BY 00Z AND JUST REACHING THE PHOENIX AREA BY 06Z. THE NET EFFECT
WILL PROBABLY BE MINOR THOUGH...AT LEAST DURING THE HOURS WHEN THERE
IS GOOD MIXING SINCE THEY ARE BOTH SIMILAR WITH THE 925 AND 850 MB
WINDS. THOSE WINDS APPEAR TO BE STRONGEST IN THE 03-06Z TIME FRAME
FOR THE FORECAST AREA AS A WHOLE. AS USUAL...SOUTHEAST CALIFORNIA
SHOULD SEE THE STRONGEST WINDS. GUSTS TO 45 KNOTS ARE CERTAINLY
POSSIBLE THERE AND COULD BRIEFLY FLIRT WITH HIGH WIND WARNING
CRITERIA...50 KTS. SO FAR THIS SEASON THESE WIND EVENTS HAVE NOT
BEEN PRODUCING LARGE AREAS OF BLOWING DUST...JUST LOCALIZED POCKETS
ASSOCIATED WITH FARM FIELDS. THIS IS LIKELY DUE TO LEFT OVER
WINTER/SPRING VEGETATIVE GROUND COVER. SO WILL HOLD OFF FOR NOW ON
INSERTING THIS IN THE ZONES AND GRIDS. WIND ADVISORY AND RED FLAG
WARNING FOR TODAY STILL LOOK ON TRACK. NO CHANGES TO THE FORECAST AT
THIS TIME.

PREVIOUS DISCUSSION...
EARLY MORNING WATER VAPOR IMAGERY REVEALS A ZONAL FLOW ACROSS MOST
OF THE SOUTHWESTERN CONUS. A COMPACT SHORTWAVE TROUGH WAS POSITIONED
OFF THE NORTHERN CALIFORNIA COAST AND WAS MOVING TOWARD NORTHERN
ARIZONA. MEANWHILE A SECOND AREA OF LOW PRESSURE WAS EVIDENT JUST TO
THE SOUTH OF ALASKA. ASIDE FROM SOME THIN HIGH CLOUDS...SKIES WERE
MOSTLY CLEAR THIS MORNING ACROSS MOST OF THE REGION.

THE SHORTWAVE TROUGH OFF THE CALIFORNIA COAST WILL SWEEP THROUGH
THE REGION TONIGHT INTO MONDAY MORNING. AHEAD OF THIS LOW...WINDS
WILL INCREASE TODAY WITH SUSTAINED WINDS IN THE 30-40 MPH RANGE
ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA. PREVIOUS SHIFT
ISSUED A WIND ADVISORY AND IT WILL REMAIN IN EFFECT AND UNCHANGED AS
CURRENT MODEL GUIDANCE SUGGESTS ADVISORY LEVEL WINDS THIS AFTERNOON.
WHILE IT WILL ALSO BE A BREEZY DAY ACROSS THE GREATER PHOENIX AREA
AND POINTS EASTWARD...WINDS SHOULD STAY BELOW WIND ADVISORY CRITERIA
BASED ON LATEST GUIDANCE. THE RED FLAG WARNING WILL ALSO REMAIN IN
EFFECT AS CONDITIONS CONTINUE TO LOOK SUFFICIENTLY DRY AND WINDY FOR
AN INCREASED FIRE THREAT.

THE LOW WILL DRAG A COLD FRONT THROUGH THE REGION TONIGHT AND WILL
YIELD COOLER TEMPERATURES ACROSS THE ENTIRE AREA ON MONDAY. STILL
LOOKS LIKE HIGHS ON MONDAY WILL BE 10 TO 15 DEGREES COOLER THAN
THOSE EXPECTED TODAY...GENERALLY IN THE LOW/MID 80S ACROSS THE
DESERTS. SIMILAR HIGHS ARE EXPECTED ON TUESDAY AS WELL.

THE LOW PRESENTLY LOCATED NEAR ALASKA WILL DIVE SOUTHWARD AND INTO
THE FOUR CORNERS REGION WEDNESDAY. IN ADVANCE OF THE LOW...WINDS
WILL ONCE AGAIN INCREASE DURING THE DAY TUESDAY. AT THIS POINT IT
DOES NOT APPEAR THAT THEY WILL BE NEARLY AS STRONG AS THEY WILL BE
THIS AFTERNOON BUT IT WILL BE A NOTICEABLY BREEZY DAY. THIS LOW WILL
MOVE THROUGH THE AREA ON WEDNESDAY AND IT STILL LOOKS LIKE PRECIP
CHANCES ARE ESSENTIALLY NIL. LATEST GFS/EUROPEAN/CANADIAN AND
ENSEMBLE MEANS SHOW VIRTUALLY NO MOISTURE WITH THIS SYSTEM AND AT
THIS POINT I LOWERED ALL POPS TUESDAY/WEDNESDAY INTO THE LOW SINGLE
DIGITS. THE LOW WILL EXIT THE AREA WEDNESDAY NIGHT. ALL MODELS AND
ENSEMBLE MEANS DEPICT A BROAD TROUGH OFF THE CALIFORNIA COAST FROM
THURSDAY THROUGH SUNDAY BUT DO NOT SHOW MUCH...IF ANY APPRECIABLE
MOISTURE ACROSS THE AREA. I WILL CONTINUE WITH THE IDEA OF A DRY
FORECAST FROM THURSDAY ONWARD WITH 0 POPS AND STEADILY INCREASING
TEMPERATURES. TEMPS SHOULD BE BACK TO NORMAL BY FRIDAY AND REMAIN AS
SUCH THROUGH THE WEEKEND.

&&

.AVIATION...
KPHX...KIWA...KIPL...KBLH...AND SURROUNDING AIRFIELDS...
THE LOW PRESSURE SYSTEM THAT WILL PROVIDE STRONG WINDS AND WIND
GUSTS TO THE AREA THIS AFTERNOON/EVENING IS CONTINUING ITS EASTWARD
MIGRATION THROUGH NORTH-CENTRAL CALIFORNIA AS OF 1730Z. WINDS WILL
INCREASE OUT OF THE SOUTHWEST BY EARLY THIS AFTERNOON...WITH GUSTS
UP TO 34 KTS POSSIBLE IN THE PHOENIX METRO AREA AFTER ABOUT 22Z.
WINDS BEGIN TO TAPER OFF AFTER 04Z. EVEN HIGHER GUSTS ARE EXPECTED
AT KIPL AND KBLH...WITH PEAKS ABOVE 40 KTS POSSIBLE BETWEEN 22Z AND
05Z. GIVEN THE GRADUAL RAMP UP OF WIND SPEEDS DURING THIS
EVENT...HAVE OPTED TO INCREASE THE VISIBILITY IN THE TEMPO GROUP TO
6SM IN BLOWING DUST AT BOTH KIPL AND KBLH.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
WEDNESDAY THROUGH SUNDAY...
TEMPERATURES WILL REMAIN BELOW SEASONAL NORMALS WEDNESDAY AND
THURSDAY BEFORE GRADUALLY WARMING INTO THE UPPER 90S BY SUNDAY.
TYPICAL DIURNAL WINDS...WITH AFTERNOON AND EVENING BREEZINESS...WILL
BE COMMON INTO THE WEEKEND. THE AIRMASS WILL REMAIN RATHER
DRY...WITH MINIMUM RELATIVE HUMIDITY VALUES REMAINING BELOW 15
PERCENT OVER THE LOWER DESERTS AND NO CHANCE OF PRECIPITATION
THROUGH SUNDAY.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...RED FLAG WARNING FROM 1 PM SUNDAY THROUGH 11 PM SUNDAY FOR
     AZZ020>028. FIRE WEATHER ZONES 131...132...AND 133.

     WIND ADVISORY FROM 1 PM SUNDAY THROUGH 11 PM SUNDAY FOR
     AZ020-021-025-026.

CA...RED FLAG WARNING FROM 1 PM SUNDAY THROUGH 11 PM SUNDAY FOR
     CAZ030>033. FIRE WEATHER ZONES 230...231...AND 232.

     WIND ADVISORY FROM 1 PM SUNDAY THROUGH 11 PM SUNDAY FOR
     CAZ030>033.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...AJ/LEINS
AVIATION...PADDOCK
FIRE WEATHER...PADDOCK
Hazardous weather outlook, May 9, 3:49 AM PDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
349 AM MST SUN MAY 9 2010

AZZ020-021-025-026-CAZ030>033-101400-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
349 AM MST SUN MAY 9 2010 /349 AM PDT SUN MAY 9 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

WINDY CONDITIONS WILL DEVELOP THIS AFTERNOON IN ADVANCE OF A FAST
MOVING COLD FRONT. SOUTHWEST WINDS BETWEEN 25 AND 35 MPH...WITH
GUSTS OVER 45 MPH CAN BE EXPECTED THROUGH THIS EVENING. A WIND
ADVISORY IS IN EFFECT. IN ADDITION...THE STRONG WINDS COMBINED WITH
VERY LOW RELATIVE HUMIDITY AND HIGH TO VERY HIGH FIRE DANGER WILL
PRODUCE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING IS ALSO IN
EFFECT THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AZZ022>024-027-028-101400-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
349 AM MST SUN MAY 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA AND SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

BREEZY CONDITIONS WILL DEVELOP THIS AFTERNOON IN ADVANCE OF A FAST
MOVING COLD FRONT. SOUTHWEST WINDS BETWEEN 20 AND 30 MPH...WITH
GUSTS OVER 35 MPH CAN BE EXPECTED THROUGH THIS EVENING. THE STRONG
WINDS COMBINED WITH VERY LOW RELATIVE HUMIDITY AND HIGH TO VERY HIGH
FIRE DANGER WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG
WARNING IS IN EFFECT THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE COMBINATION OF DRY AIR AND GUSTY WINDS COULD RESULT IN DANGEROUS
FIRE WEATHER CONDITIONS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

Nearby

High Wind Warnings in California, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.